Ohio, 2019Flooding in Ohio, December 16 to 18, 2019
December 16 to 18, 2019 · NWS RLX · 7 events in 7 counties and zones
A strong storm system brought a prolonged period of moderate to heavy rainfall to the middle Ohio River Valley on the 15th and 16th. 5 to 3 inches of rain fell.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $38,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong storm system brought a prolonged period of moderate to heavy rainfall to the middle Ohio River Valley on the 15th and 16th. Over a roughly 36 hour period, 1.5 to 3 inches of rain fell. This led to flooding along creeks, streams, and eventually smaller rivers as the water worked through the system.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Dec 16, 2:33 PM EST, 3 hours 12 minutes earlier.
Area forecast discussion, Dec 16, 2:33 PM EST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
233 PM EST Mon Dec 16 2019
.SYNOPSIS...
Significant low pressure system continues tonight bringing
periods of rain and a flooding threat. High pressure and quiet
weather for the second half of the week.
&&
.NEAR TERM /THROUGH TUESDAY/...
As of 235 PM Monday...
Shield of rain is now pushing northward ever so slowly with the
approach of a wave of surface low pressure along the warm
frontal boundary draped along the lowlands adjacent to the
mountains. Lower level moisture feed keeps surging from the
Gulf into the middle Ohio Valley, and the lower level
frontogenesis will strengthen over the next few hours
significantly. Models keep this band of forcing and moisture
moving along its orientation SW-NE and will result in
significant rainfall to come for the Ohio River counties in SE
Ohio, NE Kentucky, and West Virginia. Additional rainfall of 1
to 2 inches expected in this region, peaking in the 20Z-06Z time
frame. Flood Watch remains in place, and will likely see water
issues with creeks and streams already running high in these
areas from rainfall over the last couple of days.
Low pressure center passes around 12Z or so Tuesday and will see
cold air advection commence from central Ohio into the CWA.
Expect changing precipitation types, but ice should be limited
to nil over the SE Ohio zones. By the time the rain changes to
snow, bulk of the moisture depth will be exiting as is fairly
typical in these synoptic setups. Precipitation changes in the
mountains will be a bit more complex with lower elevation rain
to snow, but the mountains still in the warm wedge getting a
period of a few hours in the afternoon Tuesday of freezing rain
potential. There is a bit of a lower confidence with this, so
will not issue a headline for the modest amounts of ice in the
forecast which are only a couple of hundredths for the most
part. Should still see snow of the cold air advection and
upslope variety once the freezing rain changes over, and have
some accumulations in there as well. These amounts are sub-
headline worthy for now going into the short term period.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
As of 130 PM Monday...
Any lingering upslope showers in the mountains of West Virginia
taper off through the the morning Wednesday. Precip type by this
point looks to be mostly snow with cloud-tops cooling to at or below
minus 10C supporting heterogeneous ice nucleation. Post frontal
drier air filtering in will yield morning lows mainly in the
mid-20s for the Lowlands and mid-teens in the mountains
Wednesday morning. A weak cold front will lay out across the
northern fringes of the forecast Wednesday evening with a
reinforcing shot of cold air. This could bring a few snow
showers to our northern counties as well as the mountains of
West Virginia with some moisture enhancement coming off of Lake
Michigan.
The bigger impact will be cold morning lows Thursday, teens across
much of the lower elevations and single digits in the mountains.
Winds across the lower elevations will be mostly light Thursday
morning, but in the mountains H850 winds of 20-30KTs will likely
yield a brisk, to say the least morning with wind chills in the
minus teens to minus single digits. This may necessitate an
eventual wind chill advisory for the higher terrain of
Pocahontas and Randolph County.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
As of 130 PM Monday...
Still quite a bit of spread in the models regarding southern stream
system approaching Friday night into Saturday with majority of
ensemble members keeping the strongest ascent and thus precipitation
mainly south and east of our forecast area. Will need to keep an eye
on how the solutions evolve over the next few days.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
As of 1245 PM Monday...
Lots of prevailing IFR in rain, mist, and fog, with some
fluctuations at times briefly to MVFR in and out of rain, but
the general story is low ceilings and visibilities through much
of the period. Weather is caused by a continuous feed of
moisture form the Gulf and an oscillating frontal boundary and
wave of low pressure along it. System will pass towards the end
of the forecast period with improving conditions expected beyond
18Z Tuesday.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: High confidence in extended periods of IFR
or worse. Lower confidence in break times and duration into
improved flight categories.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EST 1HRLY 13 14 15 16 17 18 19 20 21 22 23 00
CRW CONSISTENCY M M M H M M H M M H M H
HTS CONSISTENCY M L L H M M L M M H M L
BKW CONSISTENCY H L L M M M H M M H H H
EKN CONSISTENCY M H H H M H H L H H H H
PKB CONSISTENCY H H H H H M H M M H M H
CKB CONSISTENCY M M M M M M M M M M H H
AFTER 18Z TUESDAY...
IFR possible in rain and snow showers during the day Tuesday
into Tuesday evening.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch through Tuesday evening for WVZ005>011-013>020-
024>034-039-040-515>526.
OH...Flood Watch through Tuesday evening for OHZ075-076-083>087.
KY...Flood Watch through Tuesday evening for KYZ101>103-105.
VA...Flood Watch through Tuesday evening for VAZ003-004.
&&
SYNOPSIS...26/JP
NEAR TERM...26
SHORT TERM...JP
LONG TERM...JP
AVIATION...26Hazardous weather outlook, Dec 16, 9:28 AM EST, 8 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
928 AM EST Mon Dec 16 2019
KYZ101>103-105-OHZ075-076-083>087-VAZ003-004-WVZ005>011-013>020-
024>034-039-040-515>526-171430-
Greenup-Carter-Boyd-Lawrence KY-Athens-Washington-Jackson OH-Vinton-
Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-
Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer-
Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
928 AM EST Mon Dec 16 2019
...FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING...
This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio, southwest Virginia and much of West Virginia.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
OHZ066-067-171430-
Perry-Morgan-
928 AM EST Mon Dec 16 2019
This Hazardous Weather Outlook is for portions of southeast Ohio.
.DAY ONE...Today and Tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Additional light snow and possibly freezing rain and sleet may occur
early Tuesday. Another Winter Weather Advisory may eventually be
required for late Monday night into Tuesday morning.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
In the hours before
Local storm report, Dec 16, 12:18 PM EST, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1218 PM EST MON DEC 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW 2 SW NEW MARSHFIELD 39.31N 82.23W
12/16/2019 M2.8 INCH ATHENS OH COCORAHS
24-HOUR SNOWFALL.
&&
EVENT NUMBER RLX1902169
JPLocal storm report, Dec 16, 1:52 PM EST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON WV
152 PM EST MON DEC 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM SNOW JACKSON 39.01N 82.56W
12/15/2019 E0.8 INCH JACKSON OH DEPT OF HIGHWAYS
1000 PM SNOW CAANANVILLE 39.32N 81.99W
12/15/2019 E0.5 INCH ATHENS OH DEPT OF HIGHWAYS
1000 PM SNOW MCARTHUR 39.25N 82.48W
12/15/2019 E1.0 INCH VINTON OH DEPT OF HIGHWAYS
0118 AM SNOW BRIDGEPORT 39.29N 80.26W
12/16/2019 M0.6 INCH HARRISON WV BROADCAST MEDIA
0300 AM FREEZING RAIN 2 S ELKINS 38.90N 79.85W
12/16/2019 M0.01 INCH RANDOLPH WV ASOS
MINIMAL ICE ACCRETION OF .01 INCHES BEFORE TEMPS
INCREASED, RESULTING IN MELTING
0300 AM SNOW BELMONT 39.38N 81.26W
12/16/2019 E1.0 INCH PLEASANTS WV DEPT OF HIGHWAYS
0300 AM SNOW PARKERSBURG 39.25N 81.58W
12/16/2019 E1.0 INCH WOOD WV DEPT OF HIGHWAYS
0300 AM SNOW CLARKSBURG 39.31N 80.35W
12/16/2019 E1.0 INCH HARRISON WV DEPT OF HIGHWAYS
0352 AM FREEZING RAIN SNOWSHOE 38.41N 80.00W
12/16/2019 U0.00 INCH POCAHONTAS WV PUBLIC
GLAZE OF ICE AT SNOWSHOE WITH FREEZING RAIN ONGOING
0600 AM SNOW 1 S SNOWSHOE 38.40N 79.99W
12/16/2019 M1.0 INCH POCAHONTAS WV CO-OP OBSERVER
24-HOUR SNOWFALL.
0630 AM SNOW 3 ESE MIDDLEBOURNE 39.47N 80.86W
12/16/2019 M0.4 INCH TYLER WV COCORAHS
24-HOUR SNOWFALL.
0630 AM SNOW 3 ESE MIDDLEBOURNE 39.47N 80.86W
12/16/2019 M0.4 INCH TYLER WV CO-OP OBSERVER
24-HOUR SNOWFALL.
0658 AM SNOW 5 NW JACKSON 39.08N 82.71W
12/16/2019 M2.7 INCH JACKSON OH CO-OP OBSERVER
24-HOUR SNOWFALL.
0659 AM SNOW 2 W MCARTHUR 39.25N 82.52W
12/16/2019 M2.5 INCH VINTON OH TRAINED SPOTTER
0700 AM SNOW 1 N ATHENS 39.34N 82.10W
12/16/2019 M2.5 INCH ATHENS OH COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 9 NE SANDYVILLE 38.98N 81.57W
12/16/2019 M0.1 INCH JACKSON WV CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW TYGART LAKE DAM 39.31N 80.03W
12/16/2019 M0.4 INCH TAYLOR WV CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW 2 NNW CENTER POINT 39.42N 80.66W
12/16/2019 M1.1 INCH DODDRIDGE WV COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 1 ESE PENNSBORO 39.27N 80.96W
12/16/2019 M1.0 INCH RITCHIE WV COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW WNW WILLIAMSTOWN 39.40N 81.46W
12/16/2019 M1.5 INCH WOOD WV COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 1 N NEW LEXINGTON 39.73N 82.22W
12/16/2019 M3.0 INCH PERRY OH CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW 2 SSE ATHENS 39.29N 82.08W
12/16/2019 M1.0 INCH ATHENS OH COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 1 NE VIENNA 39.34N 81.52W
12/16/2019 M1.2 INCH WOOD WV COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 4 NW ALBANY 39.27N 82.24W
12/16/2019 M2.7 INCH ATHENS OH COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 6 NE WEST UNION 39.35N 80.69W
12/16/2019 M1.0 INCH DODDRIDGE WV COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 6 S RIPLEY 38.74N 81.69W
12/16/2019 M0.3 INCH JACKSON WV COCORAHS
24-HOUR SNOWFALL.
0730 AM SNOW 3 E DURBIN 38.53N 79.77W
12/16/2019 M0.3 INCH POCAHONTAS WV CO-OP OBSERVER
24-HOUR SNOWFALL.
0730 AM SNOW 3 SE WEST UNION 39.27N 80.73W
12/16/2019 M0.1 INCH DODDRIDGE WV COCORAHS
24-HOUR SNOWFALL.
0830 AM SNOW 1 W SAINT MARYS 39.39N 81.22W
12/16/2019 M1.2 INCH WASHINGTON OH CO-OP OBSERVER
24-HOUR SNOWFALL.
0840 AM SNOW 3 SE AMESVILLE 39.37N 81.92W
12/16/2019 M2.0 INCH ATHENS OH COCORAHS
24-HOUR SNOWFALL.
0900 AM SNOW 2 SW NEW MARSHFIELD 39.31N 82.23W
12/16/2019 M2.8 INCH ATHENS OH COCORAHS
24-HOUR SNOWFALL.
&&
EVENT NUMBER RLX1902139 RLX1902140 RLX1902141 RLX1902142 RLX1902143
RLX1902145 RLX1902146 RLX1902147 RLX1902144 RLX1902149 RLX1902150
RLX1902151 RLX1902152 RLX1902148 RLX1902153 RLX1902154 RLX1902155
RLX1902156 RLX1902157 RLX1902158 RLX1902159 RLX1902160 RLX1902162
RLX1902163 RLX1902164 RLX1902165 RLX1902161 RLX1902166 RLX1902167
RLX1902168 RLX1902169
JPSpecial weather statement, Dec 16, 3:07 PM EST, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Charleston WV
307 PM EST Mon Dec 16 2019
KYZ101>103-105-OHZ083>087-WVZ005>007-014-162300-
Boyd-Lawrence-Greenup-Carter-Jackson-Lawrence-Vinton-Meigs-Gallia-
Wayne-Mason-Cabell-Putnam-
307 PM EST Mon Dec 16 2019
...HEAVY RAIN WILL AFFECT BOYD...GREENUP...CARTER...NORTHWESTERN
LAWRENCE...WEST CENTRAL MEIGS...LAWRENCE...GALLIA...SOUTHERN
JACKSON...SOUTHEASTERN VINTON...NORTHWESTERN PUTNAM...NORTHWESTERN
WAYNE...WESTERN MASON AND CABELL COUNTIES...
At 302 PM EST, a band of heavy rain was located over Northeast
Kentucky and the Tri-State area of Kentucky, Ohio and West Virginia.
This rain band will continue over the next couple of hours. Quick
rises on small streams and creeks can be expected.
Locations impacted include...
Huntington, Ashland, Portsmouth, Ironton, Jackson, Point Pleasant,
Grayson, Gallipolis, Winfield, Coal Grove, Olive Hill, Oak Hill, Rio
Grande, Chesapeake, Proctorville, Beech Fork State Park, Cannonsburg,
Lake Vesuvius, Grayson Lake State Park and Carter Caves State Park.
This includes the following highways...
Interstate 64 in Kentucky between mile markers 150 and 191.
Interstate 64 in West Virginia between mile markers 1 and 37.
Torrential rainfall is also occurring with these bands of rain, and
may cause localized flooding. Do not drive your vehicle through
flooded roadways.
A Flash Flood Watch remains in effect. Heavy downpours could cause
rapid rises in water. If rising water is observed, move to higher
ground. Do not drive into areas covered by water.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.
LAT...LON 3834 8323 3873 8303 3876 8289 3858 8284
3860 8274 3861 8274 3868 8276 3868 8270
3885 8265 3886 8276 3897 8280 3916 8224
3850 8184 3809 8293 3811 8290 3812 8289
3817 8292 3827 8317 3819 8326 3831 8334
TIME...MOT...LOC 2002Z 240DEG 49KT 3846 8303
21Local storm report, Dec 16, 5:00 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
500 PM EST MON DEC 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM FLOOD BEECH GROVE 38.31N 82.93W
12/16/2019 CARTER KY 911 CALL CENTER
CANOE RUN JUST COMING OUT OF BANKS ONTO HIGHWAY 1 NEAR
DAMRON BRANCH.
0454 PM FLOOD RUSH 38.34N 82.79W
12/16/2019 CARTER KY 911 CALL CENTER
WILLIAMS CREEK JUST COMING OUT OF BANK ALONG ROUTE 1654
NEAR ROUTE 854... WATER NOT ONTO ROAD YET.
0457 PM FLOOD 1 NW IRONVILLE 38.47N 82.71W
12/16/2019 BOYD KY 911 CALL CENTER
HOOD CREEK COMING OUT OF ITS BANKS ONTO ROSEMONT DRIVE
NEAR ROUTE 5.
0458 PM FLOOD RUSH 38.34N 82.78W
12/16/2019 BOYD KY 911 CALL CENTER
RUSH CREEK JUST COMING OUT OF BANKS ONTO ROUTE 854 IN
SPOTS.
&&
EVENT NUMBER RLX1902170
EVENT NUMBER RLX1902171
EVENT NUMBER RLX1902172
EVENT NUMBER RLX1902173
MZLocal storm report, Dec 16, 5:33 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
533 PM EST MON DEC 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLOOD 2 NE GILKERSON 38.22N 82.30W
12/16/2019 WAYNE WV 911 CALL CENTER
FLOODING JUST BEGINNING ON BEECH FORK ROAD, ALONG BEECH
FORK.
0530 PM FLOOD 1 NNE SMOKY VALLEY 38.10N 82.61W
12/16/2019 LAWRENCE KY 911 CALL CENTER
FLOODING ALONG OLD LICK CREEK ROAD DUE TO HIGH WATER ON
LICK CREEK AND CLAYTON BRANCH.
&&
EVENT NUMBER RLX1902174
EVENT NUMBER RLX1902175
MZFlood, Lawrence
- When
- December 16, 5:45 PM EST to December 18, 5:00 PM EST
- Where
- Lawrence County, 0.64 mi NE of Glendale to 0.77 mi WNW of Burlington
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Department of Highways
- Coordinates
- 38.577, -82.742
Multiple roads were closed due to flooding. County Route 93 was flooded along Ellisonville Creek, and the intersection of County Routes 6 and 30 was closed due to flooding on Ice Creek. Little Storm Creek flooded, closing a section of County Route 22 and State Route 141 was closed due to flooding on Long Creek.
Symmes Creek also flooded. The river gage near Aid showed the creek rose above its 19 foot bankful level shortly before sunrise on the 17th. It crested around 21 feet that afternoon and returned to its banks just after noon on the 19th.
Flood, Gallia
- When
- December 16, 6:10 PM EST to December 18, 12:00 PM EST
- Where
- Gallia County, 3.22 mi WSW of Alice to 1.2 mi S of Mc Daniel Xroads
- Cause
- Heavy Rain
- Property damage
- $8,000
- Reported by
- Department of Highways
- Coordinates
- 39.010, -82.429
Several roads were closed due to flooding. This included State Route 325 along Robinson Run and Sugar Run, and State Route 850 due to flooding on Barren Run. Fitch Road was closed near where it intersects State Route 160 due to flooding on Chickamauga Creek, and Indian Guyan Creek flooded, closing a section of State Route 218.
Flood, Meigs
- When
- December 16, 7:19 PM EST to December 18, 12:00 PM EST
- Where
- Meigs County, 1.42 mi ESE of Danville to 2.95 mi NW of Middleport
- Cause
- Heavy Rain
- Property damage
- $6,000
- Reported by
- Department of Highways
- Coordinates
- 39.014, -82.225
Leading Creek flooded, closing State Route 124 between Route 7 and 325. State Route 773 was closed between Route 7 and 883 due to flooding on Forest Run and Kerr Run.
The Shade River also flooded. The river gage near Chester showed the river rose above its 17 foot bankfull level just before midnight on the 16th. The river crested just under 21 feet late on the 17th, and returned to its banks around noon on the 18th. This flooded the Sugar Run Creek Bridge.
Flood, Athens
- When
- December 16, 10:20 PM EST to December 17, 8:00 AM EST
- Where
- Athens County, 2.06 mi WSW of Athens Ohio Univ Arp to 1.92 mi SE of Albany
- Cause
- Heavy Rain
- Property damage
- $4,000
- Reported by
- Department of Highways
- Coordinates
- 39.206, -82.264
State Route 56 was closed due to flooding along Hewett Creek. Also, State Route 681 was closed due to flooding along Rockcamp Creek.
Flood, Jackson
- When
- December 16, 10:20 PM EST to December 17, 6:00 AM EST
- Where
- Jackson County, 0.66 mi NW of Monroe to 3.48 mi SE of Blackfork Jct
- Cause
- Heavy Rain
- Property damage
- $4,000
- Reported by
- 911 Call Center
- Coordinates
- 38.856, -82.629
John Evans road was closed due to flooding. State Route 279 was also closed, due to high water on Symmes Creek.
Flood, Vinton
- When
- December 16, 10:33 PM EST to December 17, 4:00 AM EST
- Where
- Vinton County, 0.67 mi WNW of Creola to 1.28 mi SW of Mc Arthur
- Cause
- Heavy Rain
- Property damage
- $4,000
- Reported by
- Department of Highways
- Coordinates
- 39.325, -82.481
State Route 278 was closed due to flooding along Raccoon Creek and Sandy Run. State Route 677 was also closed due to high water.
Flood, Washington
- When
- December 17, 5:26 AM EST to 7:04 PM EST
- Where
- Washington County, 1.86 mi NNW of Wingett Run to 0.12 mi SE of Heslop
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- River/Stream Gage
- Coordinates
- 39.575, -81.242
The Little Muskingum River flooded near Bloomfield. The river gage showed the river rose above its 16 foot bankfull level before sunrise on the 17th. The river crested just below 18 feet early that afternoon, and returned to its banks that evening. This flooded Route 26, near its intersection with Route 260.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Louisiana, December 16, 20191 death · $25 million · EF3 · 4 events
- Tornadoes and Hail in Alabama, December 16, 20192 deaths · $5,000 · EF2 · 58 events
- Tornadoes and Hail in Mississippi, December 16, 20195 injured · $4.7 million · EF3 · 41 events
- Tornado and Hail in Mississippi, December 16, 20193 injured · EF3 · 3 events
- Tornadoes and Damaging Winds in Mississippi, December 16, 20191 injured · $1.5 million · EF2 · 9 events
- Flooding in Kentucky, December 16 to 17, 20191 death · $43,000 · 4 events
- Winter Weather in Missouri, December 16 to 17, 20191 death · 1 injured · 6 events
- Tornadoes and Damaging Winds in Alabama, December 16, 20193 injured · EF2 · 11 events
- Tornadoes and Damaging Winds in Louisiana, December 16, 2019$520,000 · EF1 · 6 events
- Tornadoes and Flash Flooding in Tennessee, December 16, 2019$80,000 · EF0 · 15 events
- Flooding in West Virginia, December 16 to 18, 2019$60,000 · 13 events
- Flooding and Heavy Rain in Kentucky, December 16 to 17, 2019$48,000 · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 862702, 862718, 862723, 862725, 862727, 862729, 862731.